Skip to main content
SLU publication database (SLUpub)
Research article - Peer-reviewed, 2020

Asymptotic normality of generalized maximum spacing estimators for multivariate observations

Kuljus, Kristi; Ranneby, Bo


In this paper, the maximum spacing method is considered for multivariate observations. Nearest neighbor balls are used as a multidimensional analogue to univariate spacings. A class of information-type measures is used to generalize the concept of maximum spacing estimators of model parameters. Asymptotic normality of these generalized maximum spacing estimators is proved when the assigned model class is correct, that is, the true density is a member of the model class.


asymptotic normality; consistency; divergence measures; maximum spacing estimation; nearest neighbor balls

Published in

Scandinavian Journal of Statistics
2020, Volume: 47, number: 3, pages: 968-989

      SLU Authors

    • UKÄ Subject classification

      Probability Theory and Statistics

      Publication identifier


      Permanent link to this page (URI)